Many of you have asked us about our recent vacation. In truth, it was not a vacation. We were in Atlanta at a specialty clinic seeking care for our daughter, Sonia, whom many of you have met. Sonia is unfortunately dealing with a serious health issue.
Last March, during her last semester of college in North Carolina, she developed a bladder infection. Wanting to handle her problem herself, she went to an urgent care clinic and received a prescription for the antibiotic, Cipro, which she took. She had an adverse reaction consisting of an assortment of afflictions, which continues today, over a year later. She has been seriously ill, disabled, unable to work, and living with us, as we try to help her recover.
When we did some research, we found out that many people around the world are similarly ill and incapacitated from taking antibiotics like Cipro, which are generically called fluoroquinolones. In addition to Cipro, there are Levaquin, Avelox, and several others. Many people are in wheelchairs. Some have committed suicide. Often patients are walking along, minding their own business, when their Achilles or other tendons spontaneously rupture. Patients have reported symptoms in all body systems and organs. It is believed that what is called “Gulf War Syndrome” is actually fluoroquinolone toxicity, as our soldiers were plied with fluoroquinolones due to fear of Anthrax.
When Sonia took the drug, there was an FDA “black box” warning about the risk of tendon ruptures, and advice to not use fluoroquinolones as a first-line antibiotic for common infections. They were supposed to be used only for serious infections or when milder drugs have failed. However, many physicians seem to be lazy and/or ignorant in their prescribing practices, and use these dangerous drugs in a thoughtless and profligate way. Now there is another “black box” warning about the risks of permanent neuropathy from the use of fluoroquinolones. Even so, they are handed out like candy.
The killer irony of all this is the fact that our children were raised without antibiotics.
Many drugs in the fluoroquinolone class failed to gain FDA approval due to their horrific side effects. The few that gained approval did not receive that approval because they were safe; they were just the ones with the fewest harmful side effects. Interestingly, an FDA commissioner is currently being investigated because she pushed to approve one of the fluoroquinolones at the time her husband, a hedge fund manager, had a large stake in the pharmaceutical company pushing the drug.
Don’t think for a minute that just because something is legal it is safe! Be careful about the drugs you take, even if they have been prescribed by a trusted physician! They all have potential risks!
We want you to know about this for the safety of your family and friends. Please help spread the word so that other innocent people won’t have to suffer similar extreme consequences.
If you want to learn more about fluoroquinolone toxicity, or “floxing,” as it’s called, there is extensive information available if you look. Two useful websites are https://floxiehope.com and http://www.saferpills.org. There are many more.
The good news for us is that Sonia is slowly recovering, thanks to the use of many complementary health strategies and modalities. We are fortunate to have great resources to call on.
But it’s better not to need to treat this kind of iatrogenic, or doctor-caused disease. We recommend that you only take antibiotics if less invasive natural methods fail, and only take non-fluoroquinolone antibiotics unless several trials of those have failed. The best approach is to maintain your health with a proactive healthy lifestyle and our natural immune-boosting healthcare methods.
For more information about fighting illness, staying healthy, avoiding drugs, and dealing with fluoroquinolone toxicity, call 303-394-4204.
Please share this blog post with everyone you care about. You may save their lives.